Topic: Declining Fast

Just last week Friday my husband seen his ONC and she suggested hospice. Hospice came that evening for a consultation. Monday he signed up for hospice. He has already lost another 5 pounds, sleeps a lot and hardly has an appitite. The last 3 days he's been nausea a lot and has been vomiting. The nurse from hospice gave him a perscription to help with him being nauseated but he waits til he's real nauseous then he throws up once he takes the pill. They also have him on Ativan to help with the restlessness.
It just tears me up seeing him dwindling away so fast. In three days he lost an inch from his arms and waist. The nurse told me today she can see that he's declines every day and she just started coming in. Hospice was only going to come twice a week but after she seen him today she said she figures she should come three times a week.
So far everyone i have met through hospice have been really nice. We had a social worker in yesterday and she talked with the kids and I.  The social worker said she was going to have another lady come in that works with kids on a regular basis come in. She said the other lady deals withs kids all the time. My daughter said she would give it a try and talk with her but my son told me there was no way he was talking to anyone. I dont know what to do about it. I just asked him if he would please give them a chance. My son really keeps everything locked up inside. He told me yesterday he wishes he was the one sick. I told him that his dad or I would never want him to be sick and that we both love him with all out hearts. I really hope he opens up to the social worker. I am so scared.
The holidays are coming and I am just having a hard time to be in the Christmas spirit. I try my best for the kids and try to keep everything as normal as possible.
I am so afraid that I'm not going to do a good job with my kids and screw them up and fail. I just dont know what to do.
Thank you once again for listening to everything I say.
Michele

Re: Declining Fast

My Dearest Michele I so wish there was something I could do for you. He is really following Teddy in as much as what is happening. Do you still have the 10 Signs or do you need it again? Do you want to talk, I can send you my number. Anything you need I can be as close as the phone. Don't be afraid, truly do not be afraid! Use this time to talk with him, the kids too if they want.
This is about as far as I myself like to go openly on here so if you like email me, or email me to call you. I am along your side right with you and you have been doing everything so right. The rest will take care of itself. We are all here for you!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Declining Fast

Dear Michele,
I am so very, very sorry to hear the pain in your voice, and to hear of what you are going through. It must be just awful but I want you to know that I also thank you for sharing with us these things because I am the cc patient and the mother of three, the youngest 15. I will be leaving them. I need to hear how it will be. I can only say that I know you have all been suffering for some time and crying all the time as we all do and so I know the pain also that your husband must be in.  I am so in awe of the worry and care you have for your husband and also for your children.  There's no right answer here. Some will talk now, some will talk years from now. Some will share their pain and others will bottle it up or share it elsewhere so not to burden you. Some children will share your grief and some will try to carry you. There is no right way to have grief. You must follow your instincts as a mother, that's the best thing you have, your lodestar, so try to trust that. You will be in my prayers.
Holly

Re: Declining Fast

Michele,
Thank you for  sharing your journey with us. I pray that you are comforted and given peace. You are a strong and loving wife.
Lisa

This Information Is Not Intended Nor Implied To Be A Substitute For Professional Medical Advice. You Should Always Seek The Advice Of Your Physician Or Other Qualified Health Care Provider

Re: Declining Fast

Bless you and your dear husband, Michele. I am very sorry things are not going well. I will keep you and your family in my prayers.

My beautiful daughter, Lauren Patrice, will live on in my heart forever.

My comments, suggestions, and opinions are based on my experience as a caretaker for my daughter, Lauren and from reading anything I can get my hands on about Cholangiocarcinoma. Please consult a physician for professional guidance.

Re: Declining Fast

I too am thinking if you Michelle, at this stressful and sad time. Pray that the hospice nurses can get to the bottom of the nausea. That compounded topical cream sounds worth a try. Like Marion said, it could be a physical of age that might require a more agressive approach for symptom relief. Never hesitate to call hospice out in addition to their regulay scheded check-ins.
God Bless you, your husband and family.
Willow

Willow

Re: Declining Fast

Hi Michelle,

This must be incredibly hard for you without having to do some kind of Christmas normal for the kids.  I was with my sister during her rapid decline and there is no script on how to do this.  You clearly love your husband and kids which means whatever you are doing it is the right thing.  You won't screw your kids up I promise you.  Let hospice help you as you feel you need and want them.  There is so much they will be able to do to make your husband comfortable.  X

Clare

In the stars now . . . .

Re: Declining Fast

Michele -
You are doing the greatest thing that love can give.....being there when times are tough. I will keep you in my thoughts as you go through this. Lean on your hospice team and ask, ask, ask whenever there are questions....there are no silly questions at this time.
I might suggest for the medications either have hospice bring you one or buy one at the pharmacy but use a pill box to set his meds out for a week at a time. Then I would just add a nausea pill into the meds routinely. Sometimes the Zofran works good for this and so does Dexamethasone and the Dex works best if given routinely. Give the compazine routinly also rather than waiting for him to say he has come nausea and ask for meds.
Kids, especially as they get older deal with grief differently than when they are younger and different than us adults. Quite often they internalize stuff and it comes out later.
My youngest lost his father a year ago to alcoholism and he was there through the whole end of it...he's the one that found him. He has never really talked about it at all. He spent a little angry. I just reminded him that I am here for him if needs anything. Just watch for things like out bursts of anger and such.

Hang in there and remember we are always here for you.

KrisV

Any advice given is based on my experiences and should not be substituted for any medical recommendations. Please speak with your provider before making any changes.

Re: Declining Fast

Michele,

I agree with everything that has been said.  There is no right or wrong to any of this.  Don't like using a lot of clichés, but some do help.  Just do the best you can and that is all you can do.  You never realize how strong you are until being strong is all you can do.  I am so sorry that you and your family are having to deal with all this, but come here when you need to.  We all understand and are ready to listen and help you get through this a best we can.

Thinking of you and your family as you try to navigate through these strange and confusing waters.

Love & Hugs,
Darla

"One Day At A Time"

All of my comments and suggestions are just my opinions and are not a substitute for professional medical advice.   You should always seek the advice of your physician or other qualified health care providers.